Alert archive / Missouri / River Flood Warnings in 2016
River Flood Warning 11, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at May 18, 2016, 2:49 AM CDT for Pulaski County, Missouri. It took effect at May 18, 2016, 7:00 AM CDT. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- May 18, 2016, 2:49 AM CDT (07:49 UTC)
- In effect from
- May 18, 2016, 7:00 AM CDT
- Expired
- May 19, 2016, 7:00 AM CDT
- In force
- 24 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pulaski County, MO
The radar
The Springfield radar (KSGF), 128 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Piney at Ft. Wood - East Gate (BIGM7).
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 15 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06930060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
680
WGUS43 KSGF 180749
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
249 AM CDT WED MAY 18 2016
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County.
.Recent heavy rainfall will cause river levels to rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-181949-
/O.NEW.KSGF.FL.W.0011.160518T1200Z-160519T1200Z/
/BIGM7.1.ER.160518T1200Z.160518T1800Z.160519T0600Z.NO/
249 AM CDT WED MAY 18 2016
The National Weather Service in Springfield has issued a
* From this morning...until further notice.
...For the Big Piney below Fort Leonard Wood East Gate...
* At 2:00 AM Wednesday The stage was 7.4 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by this morning
near 8.1 feet by late morning. The river will fall below flood stage by
this evening.
* Impact...At 8.0 feet...The Pontoon Training Area at Ft. Wood Floods.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Big Piney River
Fort Leonard Wo 8 7.4 Wed 02 AM 6.5 4.7 3.5
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$4 follow-up statements
344
WGUS83 KSGF 181208
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
708 AM CDT WED MAY 18 2016
...The Flood Warning continues for the following rivers in
Missouri...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County
.Heavy rainfall early in the week had caused river levels to rise
above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-190308-
/O.EXT.KSGF.FL.W.0011.000000T0000Z-160519T1800Z/
/BIGM7.1.ER.160518T0817Z.160518T1800Z.160519T1200Z.NO/
708 AM CDT WED MAY 18 2016
...For the Big Piney below Fort Leonard Wood East Gate...
* At 6:00 AM Wednesday The stage was 9.1 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 10.0 feet by this
afternoon. The river will fall below flood stage tomorrow morning.
* Impact...At 10.0 feet...Flood waters affect the lower TA 250
Training Area.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Big Piney River
Fort Leonard Wo 8 9.1 Wed 06 AM 8.0 4.8 3.7
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$
Frye291
WGUS83 KSGF 181742
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1242 PM CDT WED MAY 18 2016
...The Flood Warning continues for the following rivers in
Missouri...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County
.Heavy rainfall that occurred earlier this week has caused river levels to
rise above flood stage. The Big Piney will crest today. More details
are included below.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-190842-
/O.CON.KSGF.FL.W.0011.000000T0000Z-160519T1800Z/
/BIGM7.1.ER.160518T0817Z.160518T1800Z.160519T1200Z.NO/
1242 PM CDT WED MAY 18 2016
...For the The Big Piney below Fort Leonard Wood East Gate...
* At 12:00 PM Wednesday The stage was 9.9 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will crest near 10.0 feet by this
afternoon. The river will fall below flood stage tomorrow morning.
* Impact...At 10.0 feet...Flood waters affect the lower TA 250
Training Area.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Big Piney River
Fort Leonard Wo 8 9.9 Wed 12 PM 8.0 4.8 3.7
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$262
WGUS83 KSGF 190033
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
733 PM CDT WED MAY 18 2016
...The Flood Warning continues for the following rivers in
Missouri...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County
.Heavy rainfall that occurred earlier this week has caused river levels to
rise above flood stage. The Big Piney has already crested and is expected to
fall below flood stage later tonight. More details are included below.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-190908-
/O.EXT.KSGF.FL.W.0011.000000T0000Z-160519T0908Z/
/BIGM7.1.ER.160518T0817Z.160518T1645Z.160519T0308Z.NO/
733 PM CDT WED MAY 18 2016
...For the Big Piney below Fort Leonard Wood East Gate...
* At 7:00 PM Wednesday The stage was 8.4 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
tonight.
* Impact...At 8.0 feet...The Pontoon Training Area at Ft. Wood Floods.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Big Piney River
Fort Leonard Wo 8 8.4 Wed 07 PM 4.5 3.6 3.4
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$601
WGUS83 KSGF 190531
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1231 AM CDT THU MAY 19 2016
...The Flood Warning is cancelled for the following rivers in
Missouri...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-190601-
/O.CAN.KSGF.FL.W.0011.000000T0000Z-160519T0908Z/
/BIGM7.1.ER.160518T0817Z.160518T1645Z.160519T0112Z.NO/
1231 AM CDT THU MAY 19 2016
The Flood Warning has been cancelled for The Big Piney below Fort
Leonard Wood East Gate.* At 12:00 AM Thursday The stage was 7.1 feet.
* Flood stage is 8.0 feet.
* Forecast...The river will continue to fall to 4.5 feet by tomorrow
morning.
* Impact...At 8.0 feet...The Pontoon Training Area at Ft. Wood Floods.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Big Piney River
Fort Leonard Wo 8 7.1 Thu 12 AM 4.5 3.6 3.4
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at May 17, 11:51 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, May 17, 11:51 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1151 PM CDT TUE MAY 17 2016 .SHORT TERM...(This evening through Wednesday) It was a dark and damp day over extreme southeast Kansas and the Missouri Ozarks. Temperatures struggled to warm out of the low 50s as a late season Canadian airmass once again spread across southern Missouri. Light rain and drizzle will be coming to an end this afternoon into the evening. However, dense fog is expected to develop tonight as moisture remains trapped within the lower trop. Visibilities should get down below one half of a mile tonight. There is a chance that a Dense Fog Advisory will be needed for portions of Central Missouri. Wednesday will be a pretty nice day, but somewhat cool for the time of year. We are expecting highs in the middle and upper 60s underneath a mix of sun and clouds. No precipitation is expected on Wednesday. .LONG TERM...(Wednesday Night through Tuesday) By Thursday and Thursday night, an upper level low pressure system will approach the Ozarks from the southwest. This feature will produce large scale lift for mostly rain showers. We could get an isolated thunderstorm or two, but instability appears to be weak at this time. Certainly no severe weather is expected with this activity as it persists into Friday. This weekend looks amazing for outdoor activities. A large upper ridge of high pressure will build over the nation's midsection. This will bring warm and sunny conditions, with highs in the 70s on Saturday and Sunday. Heading into the beginning of next work week, another system approaches from the west. This could bring more unsettled weather to the Ozarks. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1151 PM CDT Tue May 17 2016 For the KSGF/KJLN/KBBG tafs: Clearing line has made it into central Missouri, with the back edge from near Lake of the Ozarks to Fort Scott Kansas. Ceilings within the clouds were generally in the MVFR category with some pockets of IFR from time to time. Clouds will continue to move slowly south overnight, but any clearing will likely be met with fog formation and perhaps an IFR stratus deck as the night wears on, with the best time between 08Z and 14Z for IFR and perhaps LIFR visibilities and ceilings. Improving conditions back into the VFR flight category is expected at all sites after 15Z Wednesday. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Cramer LONG TERM...Cramer AVIATION...Raberding
Hazardous weather outlook, May 17, 9:37 PM CDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 937 PM CDT TUE MAY 17 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-190245- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 937 PM CDT TUE MAY 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED FOG RISK. DISCUSSION... AREAS OF FOG WITH VISIBILITIES OF A HALF MILE OR LESS ARE LIKELY TONIGHT AND EARLY WEDNESDAY MORNING ACROSS CENTRAL MISSOURI AND EXTREME SOUTHEASTERN KANSAS. PATCHY FOG WITH VISIBILITIES OF A MILE OR LESS WILL ALSO BE POSSIBLE ACROSS PORTIONS OF SOUTHERN MISSOURI. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATE THURSDAY INTO FRIDAY THEN AGAIN EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) RABERDING
Nearby
River Flood Warnings in Missouri, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.